MAUDE Adverse Event Report: ARTHREX, INC. 8.0 MM FLIP CUTTER II; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. 8.0 MM FLIP CUTTER II; MANUAL INSTR, GENERAL SURGICAL
Model Number 8.0 MM FLIP CUTTER II
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, it was reported by an arthrex employee via email that for an ar-1204af-80, flipcutter® ii, 8 mm, the drill bit did not flip during slow backward pulling of the drill in the articular cavity to prepare the bone channel so thicker bone passages could not be prepared.This was detected during use in a total internal anterior fork ligament reconstruction procedure on (b)(6) 2023 when the surgeon had prepared the lateral tibial tunnel and inserted the ar-1204af-80 flipcutter ii deep into the cuff to open the tunnel into the joint cavity.The procedure was completed successfully as a new ar-1204af-80 was used.There was no patient harm and no secondary procedure needed.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged, flipcutter® ii, 8 mm, ar-1204af-80, batch 2187123266, was received for investigation.Upon visual inspection, it was noted that the cutter tip was damaged: it was loose, and it had striation marks on it.Functional testing could not be performed due to the damage of the device.The method of bone preparation employed during the procedure, as well as the bone quality encountered, was not provided.The most likely cause for the reported failure can be attributed to user error of the device due to improper bone preparation and/or prying/leveraging during use.

Brand Name
8.0 MM FLIP CUTTER II
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19557884
Report Number1220246-2024-05910
Device Sequence Number14665443
Product Code HWE
UDI-Device Identifier00888867004245
UDI-Public00888867004245
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8.0 MM FLIP CUTTER II
Device Catalogue NumberAR-1204AF-80
Device Lot Number2187123266
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown